Alert archive / Puerto Rico / Small Craft Advisories in 2015
Small Craft Advisory 22, NWS JSJ
NWS JSJ issued this small craft advisory at Mar 18, 2015, 4:05 AM CDT. It took effect at Mar 18, 2015, 8:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2015, 4:05 AM CDT (09:05 UTC)
- In effect from
- Mar 18, 2015, 8:00 AM CDT
- Expired
- Mar 19, 2015, 2:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
910 WHCA72 TJSJ 180905 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 505 AM AST WED MAR 18 2015 ...NORTHERLY SWELL WILL INVADE THE LOCAL ATLANTIC WATERS TODAY... .SEAS ACROSS THE LOCAL ATLANTIC WATERS AND THE ANEGADA PASSAGE WILL BECOME HAZARDOUS TODAY AS NORTH SWELL INVADES THE AREA. AMZ712-715-722-181715- /O.NEW.TJSJ.SC.Y.0022.150318T1300Z-150319T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 505 AM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM AST THIS EVENING. * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-181715- /O.NEW.TJSJ.SC.Y.0022.150318T1300Z-150319T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 505 AM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM AST THURSDAY. * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
882 WHCA72 TJSJ 181428 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1028 AM AST WED MAR 18 2015 ...NORTHERLY SWELL WILL INVADE THE LOCAL ATLANTIC WATERS TODAY... .SEAS ACROSS THE LOCAL ATLANTIC WATERS AND THE ANEGADA PASSAGE WILL BECOME HAZARDOUS TODAY AS NORTH SWELL INVADES THE AREA. AMZ712-715-722-182230- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 1028 AM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING... * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-182230- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1028 AM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
839 WHCA72 TJSJ 181835 AAA MWWSJU URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 235 PM AST WED MAR 18 2015 ...NORTHERLY SWELL TO CONTINUE IN OUTER ATLANTIC WATERS TODAY... .SEAS ACROSS THE LOCAL ATLANTIC WATERS AND THE ANEGADA PASSAGE WILL BECOME HAZARDOUS TODAY AS NORTH SWELL INVADES THE AREA. AMZ712-715-722-181945- /O.CAN.TJSJ.SC.Y.0022.000000T0000Z-150319T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 235 PM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL CRAFT ADVISORY. SEAS ARE NO LONGER EXPECTED TO REACH 7 FEET. $$ AMZ710-190245- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 235 PM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
161 WHCA72 TJSJ 181841 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 240 PM AST WED MAR 18 2015 ...NORTHERLY SWELL TO CONTINUE IN OUTER ATLANTIC WATERS TODAY... .SEAS IN ALL BUT THE OUTER ATLANTIC WATERS ARE NO LONGER EXPECTED TO REACH 7 FEET. SEAS WILL DIMINISH IN OUTER ATLANTIC WATERS OVERNIGHT. AMZ712-715-722-181945- /O.CAN.TJSJ.SC.Y.0022.000000T0000Z-150319T0100Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 240 PM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL CRAFT ADVISORY. SEAS ARE NO LONGER EXPECTED TO REACH 7 FEET. $$ AMZ710-190300- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 240 PM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
870 WHCA72 TJSJ 182050 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 450 PM AST WED MAR 18 2015 ...NORTHERLY SWELL TO CONTINUE IN OUTER ATLANTIC WATERS TONIGHT... .SEAS WILL DIMINISH IN OUTER ATLANTIC WATERS OVERNIGHT. AMZ710-190500- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 450 PM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
688 WHCA72 TJSJ 190218 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1018 PM AST WED MAR 18 2015 ...NORTHERLY SWELL WILL CONTINUE TO DIMINISH ACROSS THE ATLANTIC OFFSHORE WATERS OVERNIGHT... .SEAS WILL SUBSIDE BELOW SMALL CRAFT ADVISORY OVERNIGHT. AMZ710-190700- /O.CON.TJSJ.SC.Y.0022.000000T0000Z-150319T0700Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1018 PM AST WED MAR 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... * WINDS...UP TO 15 KNOTS * WAVES/SEAS...5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 9:13 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Mar 17, 9:13 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1013 PM AST TUE MAR 17 2015 .UPDATE... A DRY AIR MASS IS OVER THE LOCAL AREA...AND WILL DOMINATE THE LOCAL WX OVERNIGHT. 17/12Z SOUNDING DATA HAVE A TPW OF 1.12 INCHES...DRYER THAN THE CLIMATOLOGICAL TPW VALUES FOR MARCH. MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE LOCAL AREA OVERNIGHT...BECOMING PARTLY CLOUDY AS A PATCH OF MOISTURE IS EXPECTED TO REACH THE LOCAL ISLANDS WEDNESDAY MORNING. THIS MOISTURE WILL BRING PASSING SHOWERS ACROSS EASTERN PUERTO RICO AND THE US VIRGIN ISLANDS DURING THE MORNING HOURS. THEN... AFTERNOON CONVECTION WILL FORM ACROSS THE INTERIOR AND WESTERN PUERTO RICO WITH FEW SHOWERS AFFECTING THE LOCAL WATERS. FOR THE REST OF THE WEEK...A RELATIVE FAIR WEATHER PATTERN WITH FEW OVERNIGHT AND MORNING BRIEF PASSING SHOWERS ACROSS EASTERN PR AND THE USVI ARE EXPECTED. ALSO...AFTERNOON CONVECTION ACROSS THE INTERIOR AND WESTERN PR IS EXPECTED EACH DAY FOR THE REST OF THE WEEK. && .AVIATION...BKN CIGS AT JMZ/JBQ THRU 18/04Z...THEN CLEARING OVERNIGHT. FAIR WX IN THE MORNING WITH VCSH AND BKN040-050 CIGS DEVELOPING IN THE AFTERNOON OVER JMZ AND JBQ. EAST WINDS 13G19KT IN THE AFTERNOON XCPT WSW 10KT AT JMZ. && .MARINE... SEAS ARE EXPECTED TO INCREASE EARLY ON WEDNESDAY MORNING...AS A NORTHERLY SWELL INVADES THE LOCAL WATERS...INCREASING UP TO 6 FEET. THEREFORE MARINERS SHOULD EXERCISE CAUTION ACROSS THE ATLANTIC OFFSHORE WATERS AND THE LOCAL PASSAGES. WINDS ARE MAINLY FROM THE EAST AROUND 15 KNOTS...IN ADDITION BRIEF GUSTY CONDITIONS CAN BE EXPECTED. && .PREV DISCUSSION... /ISSUED 252 PM AST TUE MAR 17 2015/ SYNOPSIS...AS COLD FRONT STALLS OVER THE CENTRAL ATLANTIC...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL HOLD NORTH OF THE AREA FOR THE NEXT SEVERAL DAYS. ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE OVER THE ATLANTIC ON FRIDAY. DISCUSSION...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WERE OBSERVED TODAY ACROSS ALL LOCAL ISLANDS. FEW LIGHT SHOWERS DEVELOPED OVER ISOLATED AREAS OF MAINLAND PUERTO RICO. A WEAK COLD FRONT WAS APPROACHING THE AREA BUT IT WILL STALL TO OUR NORTH WITHOUT BRINGING A SIGNIFICANT CHANGE IN THE WEATHER. MOSTLY CLEAR SKIES ARE EXPECTED AGAIN TONIGHT AND TOMORROW MORNING...WITH SOME INCREASE IN CLOUDS AND A FEW MORE SHOWERS IN THE AFTERNOON TOMORROW AS ANOTHER PATCH OF MOISTURE MOVES THROUGH FROM THE EAST LATER WEDNESDAY AND OVERNIGHT WEDNESDAY NIGHT. AGAIN...SHOWERS ARE EXPECTED TO BE LIGHT TO MODERATE. OVERALL...FAIR WEATHER AND DRY CONDITIONS SHOULD PREVAIL FOR THE NEXT SEVERAL DAYS. AVIATION...EXCEPT FOR PSBL BRIEF MVFR CONDS AT TKPK FOR CIGS...VFR CONDS WILL PREVAIL AT ALL TAF SITES THRU 18/22Z. TIL 17/23Z...AREAS OF HIR TERRAIN OBSCURED WITH ISOLD -SHRA OVR PR AND NR TIST. AFT 23Z...MOSTLY CLR. WINDS E 5 TO 15 KT UP TO FL050. MARINE...SEAS WILL INCREASE OVERNIGHT THROUGH WEDNESDAY AFTERNOON DUE TO A NORTH SWELL...BUT ARE NOT EXPECTED TO RISE ABOVE 6 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 71 83 71 83 / 10 20 30 30 STT 69 83 69 84 / 30 30 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 64/27
Hazardous weather outlook, Mar 17, 4:57 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 557 AM AST TUE MAR 17 2015 AMZ710>745-PRZ001>013-181000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 557 AM AST TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST NORTH FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE RISK OF RIP CURRENTS IS POSSIBLE FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AMZ715-725-VIZ001-002-181000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 557 AM AST TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST NORTH FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE RISK OF RIP CURRENTS IS POSSIBLE FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.